MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
K162717 - us clearance number.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The prosthesis was introduced over a guidewire.After positioning it in the ideal location, deployment started.When deployng (squeeze the trigger) for the first time, we heard an unusual "crack" and then realized from the scope that the prosthesis was not opening.When removing the prosthesis, it was observed that the tip was with a disruption.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
The prosthesis was introduced over a guidewire.After positioning it in the ideal location, deployment started.When deploying (squeeze the trigger) for the first time, we heard an unusual "crack" and then realized from the scope that the prosthesis was not opening.When removing the prosthesis, it was observed that the tip was with a disruption.
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.The evo-20-25-12.5-e device of lot number c1564001 involved in this complaint device was not returned for evaluation.With the information and images provided document based investigation was conducted.Prior to distribution all evo-20-25-12.5-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-12.5-e device of lot number c1564001 did not reveal any discrepancies that could have contributed to this issue.The instructions for use which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is evidence to suggest that the customer did not follow the instructions for use.Additional information was requested to help us gain a better insight.From additional information provided: when was the crack in the tip noticed? as there was a noise when pulling the trigger the first time, the prosthesis was removed and, at that moment, the crack was notice.It is stated that the stent did not deploy at all but it is also stated that the entire stent contacted the patient, please clarify.In fact, perhaps i may have misunderstood the question.When it is said that it was not deploy, it means that it did not remain inside the patient.The product was used, introduced through the guide wire to the desired location, so we inform you that there was contact with the patient." upon further investigation, it was concluded that the white tip was not damaged and in comparison with finished product, it appears to be grooved as intended.As per production supervisor input "the compressions highlighted below are a normal feature of the stent.It is more pronounced on the larger sizes such as the 12.5s and 15s.It is impossible to tell from the pictures below about the condition of the device.From the previously attached pictures it is noted that the red tab on the handle is all the way back, indicating that the stent was deployed.The retaining wire does not appear to be still at the rear of the handle, indicating that this was removed at some stage.From the information provided in the reports, the sequence of events leading to the device complaint are unclear.However, what is evident is that there was attempt to actuate the handle and that the retaining wire was removed.It would seem to me to be very unusual that the retaining wire was removed if the stent had not deployed correctly." a definitive root cause could not be determined from the available information.From the information and images provided a possible root cause could be attributed to tortuous patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure resulting in the deployment difficulties.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Customer complaint is confirmed based on customer testimony and images provided.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9416983
Report Number3001845648-2019-00675
Device Sequence Number10888383
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)201129(10)C1564001
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/29/2020
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1564001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/26/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
11/11/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/02/2020
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR